Alert archive / North Carolina / Wind Advisories in 2007
Wind Advisory 1, NWS Wilmington, NC
NWS Wilmington, NC issued this wind advisory at Mar 1, 2007, 3:47 AM EST. It took effect at Mar 1, 2007, 4:00 PM EST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2007, 3:47 AM EST (08:47 UTC)
- In effect from
- Mar 1, 2007, 4:00 PM EST
- Expired
- Mar 2, 2007, 8:00 AM EST
- In force
- 16 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KILM 010847 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 347 AM EST THU MAR 1 2007 ...GUSTY WINDS EXPECTED THIS EVENING ALONG THE COAST... NCZ097-100-101-SCZ034-046-021200- /O.NEW.KILM.WI.Y.0001.070301T2100Z-070302T1200Z/ PENDER-BRUNSWICK-NEW HANOVER-HORRY-GEORGETOWN- INCLUDING THE CITIES OF...BURGAW...SURF CITY...LELAND... SHALLOTTE...WILMINGTON...WRIGHTSVILLE BEACH...CONWAY... MYRTLE BEACH...GEORGETOWN 347 AM EST THU MAR 1 2007 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST FRIDAY. .SOUTH TO SOUTHEAST WINDS THIS AFTERNOON WILL BECOME QUITE STRONG OVER THE COASTAL COUNTIES OF SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. THE HIGHEST GUSTS...WHICH ARE EXPECTED TO BE UP TO 45 OR EVEN 50 MPH...WILL OCCUR AT THE IMMEDIATE COASTLINE. BEACH COMMUNITIES SHOULD TAKE PRECAUTIONS BY SECURING LOOSE OUTDOOR ITEMS AND FURNITURE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MBB
5 follow-up statements
000 WWUS72 KILM 011932 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 232 PM EST THU MAR 1 2007 ...GUSTY WINDS EXPECTED THIS EVENING ALONG THE COAST... NCZ097-100-101-SCZ034-046-020515- /O.CON.KILM.WI.Y.0001.070301T2100Z-070302T1200Z/ PENDER-BRUNSWICK-NEW HANOVER-HORRY-GEORGETOWN- INCLUDING THE CITIES OF...BURGAW...SURF CITY...LELAND... SHALLOTTE...WILMINGTON...WRIGHTSVILLE BEACH...CONWAY... MYRTLE BEACH...GEORGETOWN 232 PM EST THU MAR 1 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY. .SOUTHERLY WINDS WILL CONTINUE TO INCREASE IN STRENGTH OVER THE COASTAL COUNTIES OF SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA THIS EVENING AND OVERNIGHT. THE HIGHEST GUSTS...WHICH MAY EXCEED 50 MPH...WILL OCCUR ALONG THE IMMEDIATE COASTLINE. RESIDENTS SHOULD TAKE PRECAUTIONS BY SECURING LOOSE OUTDOOR ITEMS AND FURNITURE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ III
000 WWUS72 KILM 020232 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 932 PM EST THU MAR 1 2007 ...STRONG AND GUSTY WINDS EXPECTED ALONG THE CAROLINA COAST... NCZ097-100-101-SCZ034-046-021200- /O.CON.KILM.WI.Y.0001.000000T0000Z-070302T1200Z/ PENDER-BRUNSWICK-NEW HANOVER-HORRY-GEORGETOWN- INCLUDING THE CITIES OF...BURGAW...SURF CITY...LELAND... SHALLOTTE...WILMINGTON...WRIGHTSVILLE BEACH...CONWAY... MYRTLE BEACH...GEORGETOWN 932 PM EST THU MAR 1 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY. SOUTHERLY WINDS WILL CONTINUE TO INCREASE IN STRENGTH OVER THE COASTAL COUNTIES OF SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA OVERNIGHT. THE HIGHEST GUSTS...WHICH MAY EXCEED 45 MPH...WILL OCCUR ALONG THE IMMEDIATE COASTLINE. RESIDENTS SHOULD TAKE PRECAUTIONS BY SECURING LOOSE OUTDOOR ITEMS AND FURNITURE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TRA
000 WWUS72 KILM 020925 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 425 AM EST FRI MAR 2 2007 ...STRONG AND GUSTY WINDS CONTINUE ALONG THE CAROLINA COAST... NCZ097-100-101-SCZ034-046-021200- /O.CON.KILM.WI.Y.0001.000000T0000Z-070302T1200Z/ PENDER-BRUNSWICK-NEW HANOVER-HORRY-GEORGETOWN- INCLUDING THE CITIES OF...BURGAW...SURF CITY...LELAND... SHALLOTTE...WILMINGTON...WRIGHTSVILLE BEACH...CONWAY... MYRTLE BEACH...GEORGETOWN 425 AM EST FRI MAR 2 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... STRONG SOUTHERLY WINDS WILL CONTINUE AHEAD OF A COLD FRONT CLOSING IN FROM THE WEST. THIS WILL MAINTAIN OR EVEN SLIGHTLY STRENGTHEN THE WINDS ACROSS THE COASTAL COUNTIES OF SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. THE HIGHEST GUSTS ARE EXPECTED TO BE ALONG THE IMMEDIATE COAST. UNOFFICIAL OBSERVATIONS OF 50 MPH HAVE ALREADY BE REPORTED IN SURF CITY...WHILE GUSTS TO 45 MPH HAVE BEEN REPORTED FROM WRIGHTSVILLE BEACH TO SOUTHPORT. RESIDENTS SHOULD TAKE PRECAUTIONS BY SECURING LOOSE OUTDOOR ITEMS AND FURNITURE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MBB
000 WWUS72 KILM 021140 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 640 AM EST FRI MAR 2 2007 ...STRONG AND GUSTY WINDS CONTINUE ALONG THE CAROLINA COAST... NCZ097-100-101-SCZ034-046-021300- /O.EXT.KILM.WI.Y.0001.000000T0000Z-070302T1300Z/ PENDER-BRUNSWICK-NEW HANOVER-HORRY-GEORGETOWN- INCLUDING THE CITIES OF...BURGAW...SURF CITY...LELAND... SHALLOTTE...WILMINGTON...WRIGHTSVILLE BEACH...CONWAY... MYRTLE BEACH...GEORGETOWN 640 AM EST FRI MAR 2 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 AM EST THIS MORNING... STRONG SOUTHERLY WINDS WILL CONTINUE AHEAD OF A COLD FRONT CLOSING IN FROM THE WEST. THIS WILL MAINTAIN OR EVEN SLIGHTLY STRENGTHEN THE WINDS ACROSS THE COASTAL COUNTIES OF SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. THE HIGHEST GUSTS ARE EXPECTED TO BE ALONG THE IMMEDIATE COAST. UNOFFICIAL OBSERVATIONS OF 50 MPH HAVE ALREADY BE REPORTED IN SURF CITY...WHILE GUSTS TO 45 MPH HAVE BEEN REPORTED FROM WRIGHTSVILLE BEACH TO SOUTHPORT. RESIDENTS SHOULD TAKE PRECAUTIONS BY SECURING LOOSE OUTDOOR ITEMS AND FURNITURE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS72 KILM 021309 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 809 AM EST FRI MAR 2 2007 NCZ097-100-101-SCZ034-046-021415- /O.EXP.KILM.WI.Y.0001.000000T0000Z-070302T1300Z/ PENDER-BRUNSWICK-NEW HANOVER-HORRY-GEORGETOWN- INCLUDING THE CITIES OF...BURGAW...SURF CITY...LELAND... SHALLOTTE...WILMINGTON...WRIGHTSVILLE BEACH...CONWAY... MYRTLE BEACH...GEORGETOWN 809 AM EST FRI MAR 2 2007 ...WIND ADVISORY WILL EXPIRE AT 8 AM EST THIS MORNING... AS THE STRONG COLD FRONT APPROACHES THE COAST...WINDS WILL SLOWLY SUBSIDE WITH SUSTAINED WINDS DROPPING TO 25 TO 30 MPH WITH GUST OF 35 TO 45 MPH THROUGH 10 AM. THE WINDS ARE EXPECTED TO DROP TO 10 TO 15 MPH BY THE AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. ADDITIONAL INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT WEATHER.GOV/ILM. $$ HAWKINS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this wind advisory went out at Feb 28, 9:10 PM EST, 6 hours 37 minutes earlier.
Area forecast discussion, Feb 28, 9:10 PM EST, 6 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 910 PM EST WED FEB 28 2007 UPDATED MARINE FIRST PERIOD AND AVIATION .SHORT TERM /THROUGH TONIGHT/... LIGHT NORTHERLY WINDS WILL GRADUALLY SHIFT TO EASTERLY OVERNIGHT AS HIGH TO THE NORTH SHIFTS EAST. GUIDANCE SHOWS COASTAL TROF MOVING ONSHORE LATE IN THE PERIOD...BUT GIVEN THE LOCATION OF THE SURFACE LOW OVER OK AND NOT SE TX THINK TIMING OF ONSHORE MOVEMENT WILL BE LATER. INTERESTINGLY...OF THE MOS GUIDANCE THE NGM BASED MOS HAS BEEN DOING THE BEST DURING THE PAST FEW DAYS. HAVE TWEAKED OVERNIGHT LOWS A LITTLE CLOSER TO NGM MOS NUMBERS...UPPER 30S TO AROUND 40. PROBABLY SEE SOME FOG DEVELOP EARLY...BUT INCREASING SURFACE WINDS AND HIGH CLOUD SHOULD LIMIT AMOUNT OF FOG. .MID TERM /THURSDAY THROUGH FRIDAY NIGHT/... AS HIGH SHIFTS OFF THE COAST TONIGHT WINDS WILL SHIFT AROUND TO SOUTHEAST AND THEN SOUTH ON THURSDAY WITH LOW LEVEL WINDS INCREASING FROM 40 KTS EARLY THURSDAY TO 55-60 KTS BY 06Z FRIDAY. THIS WILL HELP TO ADVECT PLENTY OF MOISTURE. STILL LOOKING AT A SIGNIFICANT STORM SYSTEM MOVING ACROSS CWA THURSDAY NIGHT INTO FRIDAY MORNING. POPS INCREASE TO CATEGORICAL BY THURSDAY EVENING. SPC HAS COASTAL SOUTH CAROLINA COUNTIES UNDER MODERATE RISK AND NORTH CAROLINA COUNTIES UNDER SLIGHT RISK. TEMPS WILL INCREASE STEADILY WITH THE WARM AIR ADVECTION ON THURSDAY AND THEN WILL FALL STEADILY ON FRIDAY AFTER COLD FRONT MOVES THROUGH. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... LOW PRESSURE WILL MIGRATE FROM THE EASTERN GREAT LAKES REGION INTO SOUTHEAST CANADA DURING SATURDAY WITH A COLD FRONT TO MOVE OFF THE SOUTHEAST COAST DURING SATURDAY. DO NOT THINK THE COLD FRONT WILL HAVE MUCH MOISTURE TO WORK WITH AS IT MOVES THROUGH (DEEPEST MOISTURE ALREADY DISPLACED FAR OFF THE COAST BY THEN). WAVES OF COLD AIR ADVECTION IN THE WAKE OF THIS BOUNDARY WILL LEAD TO A PERIOD OF BELOW NORMAL TEMPERATURES INTO EARLY NEXT WEEK. DRY WEATHER WILL PERSIST THROUGH THE EXTENDED PERIOD AND TEMPERATURES WILL SLOWLY REBOUND TUE AND WED. && .AVIATION...UPDATED VFR CONDITIONS TO START OFF THE PERIOD. CURRENTLY HAVE MVFR TO IFR CONDITIONS DEVELOPING AROUND MIDNIGHT...ESPECIALLY FOR THE COASTAL STATIONS. FOR THIS TO HAPPEN WINDS WILL HAVE TO BACK OFF...SO FAR THEY HAVE MAINTAINED HIGHER THAN ANTICIPATED. ANY FOG THAT DOES FORM SHOULD LIFT AS SOUTHEASTERLY FLOW INCREASES TOWARDS MORNING. && .MARINE SHORT TERM /THROUGH TONIGHT/...UPDATED LIGHT EASTERLY FLOW OVER THE WATERS WILL TURN MORE SOUTHEAST AND INCREASE BY MORNING AS RIDGE AXIS PUSHES OFFSHORE. INCREASE OVERNIGHT WILL NOT BE DRAMATIC...DO NOT EXPECT SEAS OVER 4 FT TONIGHT. .MID TERM /THURSDAY THROUGH FRIDAY NIGHT/... WINDS WILL INCREASE AS PRESSURE GRADIENT TIGHTENS THROUGH THURSDAY. WINDS WILL INCREASE AT LOW LEVELS UP TO 55-60 KTS BY THURSDAY NIGHT. GALE WARNING IN EFFECT BEGINNING THURSDAY AFTERNOON BUT EXPECTING MAX WINDS AND SEAS TO AFFECT LOCAL WATERS MAINLY AFTER 02Z THROUGH 10Z WITH WINDS 25 TO 35 KTS AND GUSTS UP TO 45 KTS. ALSO STRONG CONVECTION OVER LOCAL WATERS THURSDAY NIGHT INTO EARLY FRIDAY WILL PRODUCE INCREASED WINDS AND SEAS IN THE THUNDERSTORMS. AS COLD FRONT PASSES FRIDAY MORNING...THE WINDS WILL VEER AROUND TO THE SW AND WEST AHEAD OF IT WITH MAX COLD AIR ADVECTION AFFECTING THE AREA PRODUCING GUSTY CONDITIONS THROUGH FRIDAY MORNING AND WILL HELP TO KEEP WINDS UP SLIGHTLY LONGER ON FRIDAY. OFF SHORE COMPONENT OF WINDS WILL HELP TO DECREASE SEAS ESPECIALLY NEAR SHORE THROUGH FRIDAY EVENING. .LONG TERM /SATURDAY THROUGH TUESDAY/...UPDATED THE PRESSURE GRADIENT WILL TIGHTEN DURING SATURDAY ALLOWING SOUTHWEST FLOW TO APPROACH SMALL CRAFT CRITERIA AHEAD OF THE NEXT COLD FRONT. THE FLOW WILL VEER TO AN OFFSHORE DIRECTION BY SATURDAY NIGHT AND THIS FLOW WILL PERSIST THROUGH TUESDAY. THE INITIAL SURGE SATURDAY NIGHT WILL SUPPORT HIGHER SPEEDS INTO SUNDAY...THEN ANOTHER SURGE WILL REINFORCE THE OFFSHORE FLOW SUNDAY NIGHT INTO MONDAY MORNING. NICER BOATING WEATHER EXPECTED BY TUESDAY WITH HIGH PRESSURE SETTLING DIRECTLY OVER THE WATERS. && .ILM WATCHES/WARNINGS/ADVISORIES... NC...NONE. SC...NONE. MARINE...GALE WARNING FROM 1 PM THURSDAY TO 11 AM EST FRIDAY FOR AMZ250-252-254-256. && AVIATION...REK SHORT TERM...REK MID TERM...RGZ LONG TERM...SRP
Hazardous weather outlook, Mar 1, 3:26 AM EST, 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE WILMINGTON NC 326 AM EST THU MAR 1 2007 NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-021100- ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO- DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN- 326 AM EST THU MAR 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THERE CONTINUES TO BE A MODERATE RISK OF SEVERE WEATHER ACROSS PORTIONS OF NORTHEAST SOUTH CAROLINA...AND A SLIGHT RISK ACROSS SOUTHEAST NORTH CAROLINA. THE SEVERE THUNDERSTORM ACTIVITY WELL AHEAD OF A COLD FRONT WILL BE ONGOING AND MOVING INTO THE COUNTIES WEST OF I-95 LATE THURSDAY AFTERNOON OR EARLY EVENING. THE ACTIVITY WILL PROGRESS EASTWARD AND CROSS THE BI-STATE REGION THURSDAY EVENING...FINALLY REACHING THE COAST AT OR JUST AFTER MIDNIGHT FRIDAY. A SECOND LINE OF SHOWERS OR THUNDERSTORMS ASSOCIATED DIRECTLY WITH THE COLD FRONT COULD ALSO PRODUCE SEVERE WEATHER AROUND DAYBREAK FRIDAY. THE PRIMARY SEVERE WEATHER THREAT WILL BE FROM DAMAGING WIND GUSTS AND ISOLATED TORNADOES. ALL RESIDENTS ARE ADVISED TO CLOSELY FOLLOW THIS DEVELOPING WEATHER SITUATION. A WIND ADVISORY IS NOW IN EFFECT FROM 4 PM THIS AFTERNOON THROUGH 7 AM FRIDAY...FOR THE COASTAL COUNTIES WHICH INCLUDE PENDER...NEW HANOVER...BRUNSWICK OF SOUTHEAST NORTH CAROLINA AND...HORRY AND GEORGETOWN OF NORTHEAST SOUTH CAROLINA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED FOR LATE THIS AFTERNOON THROUGH FRIDAY MORNING. AMZ250-252-254-256-021100- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 326 AM EST THU MAR 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A GALE WARNING WILL BE IN EFFECT THIS AFTERNOON THROUGH FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOEHLER
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 7:03 PM EST | Marine Weather Statement | ILM | 40 hr |
Nearby
Wind Advisories in North Carolina, 2007Wind Advisories in South Carolina, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.